Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 62, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 13, 2012, 9:35 PM MDT for Grant County, Morton County, North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2012, 9:35 PM MDT (03:35 UTC)
- Expired
- Jun 13, 2012, 10:15 PM MDT
- In force
- 40 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Grant County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 34 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:26 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
940
WUUS53 KBIS 140335
SVRBIS
NDC037-059-140415-
/O.NEW.KBIS.SV.W.0062.120614T0335Z-120614T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1035 PM CDT WED JUN 13 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA
SOUTHEASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 1115 PM CDT/1015 PM MDT/.
* AT 933 PM MDT/1033 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LARK TO FLASHER...AND
MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
FLASHER AND ST. ANTHONY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4660 10162 4672 10079 4670 10079 4668 10076
4643 10061 4640 10088 4641 10088 4639 10092
4634 10132
TIME...MOT...LOC 0335Z 255DEG 44KT 4656 10138 4641 10122
WIND...HAIL 60MPH <.75IN
$$
KINNEY2 follow-up statements
695
WWUS53 KBIS 140354
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1054 PM CDT WED JUN 13 2012
NDC037-059-140415-
/O.CON.KBIS.SV.W.0062.000000T0000Z-120614T0415Z/
GRANT ND-MORTON ND-
1054 PM CDT WED JUN 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MORTON AND NORTHEASTERN GRANT COUNTIES UNTIL 1115 PM CDT/1015 PM
MDT/...
AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES WEST OF ST. ANTHONY TO 5 MILES NORTHWEST OF BREIEN...
MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ST. ANTHONY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4663 10144 4672 10080 4669 10079 4667 10076
4643 10061 4640 10088 4641 10088 4639 10093
4637 10102 4635 10125
TIME...MOT...LOC 0354Z 256DEG 38KT 4661 10109 4644 10097
WIND...HAIL 60MPH <.75IN
$$
MERRIMAN985
WWUS53 KBIS 140415
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1115 PM CDT WED JUN 13 2012
NDC037-059-140425-
/O.EXP.KBIS.SV.W.0062.000000T0000Z-120614T0415Z/
GRANT ND-MORTON ND-
1115 PM CDT WED JUN 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORTON AND
NORTHEASTERN GRANT COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
LAT...LON 4663 10144 4672 10080 4669 10079 4667 10076
4643 10061 4640 10088 4641 10088 4639 10093
4637 10102 4635 10125
TIME...MOT...LOC 0354Z 256DEG 38KT 4661 10109 4644 10097
$$
MERRIMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:28 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 13, 8:28 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 928 PM CDT WED JUN 13 2012 .DISCUSSION... THE OVERALL FORECAST IS WELL ON TRACK WITH ONLY A FEW UPDATES NEEDED TO BLEND TO THE 215 UTC OBSERVED TRENDS. AFTER A SLIGHT LULL...CONVECTIVE ACTIVITY IS ONCE AGAIN ON THE INCREASE ACROSS SOUTH CENTRAL AND SOUTHWEST NORTH DAKOTA INTO NORTHERN SOUTH DAKOTA. AS HIGHLIGHTED IN THE LATEST SPC DAY ONE OUTLOOK...AND CONFIRMED BY THE LATEST RUNS OF THE HRRR...CONGEALING OF THIS ACTIVITY INTO AN MCS IS POSSIBLE ACROSS SOUTHERN NORTH DAKOTA BETWEEN 03-06 UTC WITH THE ARRIVAL OF THE UPPER LEVEL WAVE AND ONSET OF THE LOW LEVEL JET. THIS WOULD SUPPORT A POSSIBLE TRANSITION TO DAMAGING WINDS AND HEAVY RAIN...AND EVENTUALLY AWAY FROM LARGE HAIL. && .AVIATION... THE MOST LIKELY WINDOWS FOR CONVECTION IS BETWEEN 3-5 UTC AT KBIS AND 5-8 UTC AT KJMS. IFR CONDITIONS ARE POSSIBLE...IN ADDITION TO THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. WILL CONTINUE TO MONITOR RADAR TRENDS AND AMEND THE TAFS ACCORDINGLY FOR THE EXPECTED THREATS. MORE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS THE REMAINDER OF WESTERN AND CENTRAL NORTH DAKOTA. STRONG WESTERLY WINDS WITH GUSTS TO 30 KTS ARE POSSIBLE AT ALL TAF SITES ON THURSDAY...WITH SCATTERED SHOWERS ACROSS NORTHWEST NORTH DAKOTA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE/AVIATION...AYD
Hazardous weather outlook, Jun 13, 4:35 PM MDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 535 PM CDT WED JUN 13 2012 NDZ025-037-047-048-050-051-142245- FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 535 PM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE JAMES RIVER VALLEY TONIGHT. SOME STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS EVERY DAY THROUGH TUESDAY. SOME STORMS MAY BECOME SEVERE...BUT TIMING OF SEVERE WEATHER IS UNCERTAIN. THE BEST CHANCES FOR SEVERE THUNDERSTORMS LOOK TO BE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT NDZ002>005-010>013-018>023-031>036-040>046-142245- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-GOLDEN VALLEY-BILLINGS- STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- 535 PM CDT WED JUN 13 2012 /435 PM MDT WED JUN 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED TO WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF CENTRAL AND SOUTHWEST NORTH DAKOTA THIS EVENING AND TONIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS EVERY DAY THROUGH TUESDAY. SOME STORMS MAY BECOME SEVERE...BUT TIMING OF SEVERE WEATHER IS UNCERTAIN. THE BEST CHANCES FOR SEVERE THUNDERSTORMS LOOK TO BE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND TONIGHT. NDZ001-009-017-142245- DIVIDE-WILLIAMS-MCKENZIE- 535 PM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS FAR NORTHWEST NORTH DAKOTA THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS EVERY DAY THROUGH TUESDAY. SOME STORMS MAY BECOME SEVERE...BUT TIMING OF SEVERE WEATHER IS UNCERTAIN. THE BEST CHANCES FOR SEVERE THUNDERSTORMS LOOK TO BE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
In the hours before
Special weather statement, Jun 13, 7:21 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 821 PM CDT WED JUN 13 2012 NDZ003-004-011-140200- BOTTINEAU ND-RENVILLE ND-WARD ND- 821 PM CDT WED JUN 13 2012 ...STRONG THUNDERSTORMS MOVING INTO NORTHWESTERN RENVILLE AND NORTHWESTERN BOTTINEAU COUNTIES... AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 47 MILES NORTHWEST OF MINOT...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LORAINE... SHERWOOD... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CK
Local storm report, Jun 13, 8:18 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 5 S SHERWOOD 48.89N 101.63W
06/13/2012 M1.00 INCH RENVILLE ND STORM CHASER
&&
MMATHEWSLocal storm report, Jun 13, 8:21 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
921 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FUNNEL CLOUD 3 ENE MOHALL 48.78N 101.45W
06/13/2012 BOTTINEAU ND STORM CHASER
REPORTED SEEING A WALL CLOUD AND A FUNNEL CLOUD DROPPED
DOWN BRIEFLY.
&&
MMATHEWSSpecial weather statement, Jun 13, 8:31 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 931 PM CDT WED JUN 13 2012 NDZ019>021-034-035-140330- BURLEIGH-MCLEAN-MERCER-MORTON-OLIVER- 931 PM CDT WED JUN 13 2012 ...SPECIAL WEATHER STATEMENT... AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM GLEN ULLIN TO CENTER AND WILTON...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CENTER... FORT CLARK... DOUBLE DITCH INDIAN VILLAGE... CROSS RANCH STATE PARK... SANGER... PRICE... HENSLER... BALDWIN... WILTON... REGAN... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
Local storm report, Jun 13, 8:45 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
945 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 6 S ANTLER 48.88N 101.28W
06/13/2012 M1.00 INCH BOTTINEAU ND TRAINED SPOTTER
HAILED OFF AND ON FOR 20 MINUTES.
&&
MMATHEWSLocal storm report, Jun 13, 8:58 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
958 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 14 ENE HAYNES 46.05N 102.20W
06/13/2012 E0.88 INCH ADAMS ND TRAINED SPOTTER
HEAVY RAIN AND SOME NICKEL HAIL
&&
MMATHEWSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:14 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Oliver | 61 min |
| Jun 13, 6:30 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Morton | 60 min |
| Jun 13, 7:28 PM MDT | Severe Thunderstorm Warning | BIS | Renville | 47 min |
| Jun 13, 7:36 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Morton, Oliver | 54 min |
| Jun 13, 7:39 PM MDT | Areal Flood Advisory | BIS | Oliver | 6 hr |
| Jun 13, 8:01 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Sioux | 59 min |
| Jun 13, 8:04 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 56 min |
| Jun 13, 8:11 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Sheridan | 29 min |
| Jun 13, 9:00 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 60 min |
| Jun 13, 9:50 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 40 min |
| Jun 13, 10:19 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh | 41 min |
| Jun 14, 3:33 AM MDT | Severe Thunderstorm Warning | BIS | LaMoure | 42 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.